What Is Gastric Erythema?
Gastric erythema is an irritation or redness that appears on the stomach lining. "Gastric" refers to the stomach, and "erythema" refers to the redness. According to Gastronet, the term "gastritis" is also sometimes used to describe this condition.
Some of the causes of gastritis include toxic chemicals and medications, strong alcohol, aspirin, non-steroidal anti-inflammatory drugs, bile, radiation, allergic or immune conditions, vascular diseases, and Granulomatous conditions, such as Crohn's disease and sarcoidosis. Gastronet explains that although sufferers may be asymptomatic, common symptoms include loss of appetite, nausea, vomiting, and discomfort or pain in the upper abdomen, especially after eating. If there is an ulceration, symptoms can also include weight loss and vomiting of blood. Since gastritis can have very serious long term effects, such as increased risk of gastric cancer, a doctor should be consulted if you experience any of these symptoms.
Gastronet states the only way to diagnose gastritis is through a biopsy of the stomach. A diagnosis will find increased inflammatory cells, damage to the epithelium, or changes to gastric glands. There are several methods for treatment, but the first treatment is to eliminate the cause of the gastritis, such as ending the medication or stopping alcohol consumption. Other treatments include acid reduction therapy in order to control the symptoms.